Multifocal neurotoxicity during interleukin-2 therapy for malignant melanoma Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • A 43-year-old female with metastatic melanoma was treated with a combination chemoimmunotherapeutic regimen of DTIC with interleukin-2. Three days after cessation of her interleukin-2 she developed a rapid onset quadriparesis. Computed tomographic scanning failed to show any intracranial pathology but magnetic resonance imaging demonstrated the presence of multiple foci of cellular infiltration. The patient gradually recovered both clinically and radiologically over the following three months. The nature of these infiltrative foci remains uncertain; however, they are unlikely to have been of neoplastic origin and may be due to interleukin-2-induced lymphocytic infiltration. Whenever possible, we suggest that assessment of cerebral involvement with metastatic disease in these patients be by magnetic resonance if initial computed tomography is negative.

publication date

  • January 1992